Alert archive / California / Wind Advisories in 2015
Wind Advisory 6, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Jul 1, 2015, 4:18 PM PDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2015, 4:18 PM PDT (23:18 UTC)
- Expired
- Jul 1, 2015, 7:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
635 WWUS76 KSTO 012318 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 418 PM PDT WED JUL 1 2015 ...EXCESSIVE HEAT IN NORTHERN AND CENTRAL SACRAMENTO VALLEY AND ADJACENT FOOTHILLS... .HIGH PRESSURE OVER NORTHERN CALIFORNIA WILL CREATE VERY HOT WEATHER. TODAY WILL FEATURE THE HOTTEST TEMPERATURES WITH HIGHS ON THURSDAY COOLING A FEW DEGREES...RANGING FROM 106-112. LITTLE RELIEF FROM THE HEAT IS EXPECTED OVERNIGHT AS LOWS STAY WARM IN THE UPPER 70S TO AROUND 80. DAYTIME HEAT WITH WARM OVERNIGHT LOWS WILL MAKE IT CHALLENGING TO GET RELIEF... ESPECIALLY FOR RESIDENTS WHO DO NOT HAVE ACCESS TO AIR CONDITIONING. CAZ015-020730- /O.NEW.KSTO.WI.Y.0006.150701T2318Z-150702T0200Z/ /O.CON.KSTO.EH.W.0001.000000T0000Z-150703T1500Z/ NORTHERN SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...RED BLUFF 418 PM PDT WED JUL 1 2015 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR THE NORTHERN SACRAMENTO VALLEY... ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. * TIMING...THROUGH 7 PM * WINDS...SOUTHEAST 20 TO 30 WITH GUSTS UP TO 35 MPH * TEMPERATURE...HIGH TEMPERATURES 106-114...LOW TEMPERATURES 75- 80 * IMPACTS...HEAT RELATED ILLNESSES POSSIBLE TO LIKELY IF ACTION NOT TAKEN PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND WARM OVERNIGHT LOWS WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN... AND CHECK UP ON RELATIVES AND NEIGHBORS. YOUNG CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ013-016-063-064-066-020730- /O.CON.KSTO.EH.W.0001.000000T0000Z-150703T1500Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- CENTRAL SACRAMENTO VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- INCLUDING THE CITIES OF...SHASTA DAM ...CHICO...OROVILLE... MARYSVILLE/YUBA CITY ...ALDER SPRINGS...LAKEPORT...PARADISE 418 PM PDT WED JUL 1 2015 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY... * TEMPERATURE...HIGH TEMPERATURES 106-114...LOW TEMPERATURES 75- 80 * IMPACTS...HEAT RELATED ILLNESSES POSSIBLE TO LIKELY IF ACTION NOT TAKEN PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND WARM OVERNIGHT LOWS WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN... AND CHECK UP ON RELATIVES AND NEIGHBORS. YOUNG CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ RB
1 follow-up statement
030 WWUS76 KSTO 020200 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 700 PM PDT WED JUL 1 2015 ...EXCESSIVE HEAT IN NORTHERN AND CENTRAL SACRAMENTO VALLEY AND ADJACENT FOOTHILLS... .HIGH PRESSURE OVER NORTHERN CALIFORNIA WILL CREATE VERY HOT WEATHER. TODAY WILL FEATURE THE HOTTEST TEMPERATURES WITH HIGHS ON THURSDAY COOLING A FEW DEGREES...RANGING FROM 106-112. LITTLE RELIEF FROM THE HEAT IS EXPECTED OVERNIGHT AS LOWS STAY WARM IN THE UPPER 70S TO AROUND 80. DAYTIME HEAT WITH WARM OVERNIGHT LOWS WILL MAKE IT CHALLENGING TO GET RELIEF... ESPECIALLY FOR RESIDENTS WHO DO NOT HAVE ACCESS TO AIR CONDITIONING. CAZ015-021000- /O.EXP.KSTO.WI.Y.0006.000000T0000Z-150702T0200Z/ /O.CON.KSTO.EH.W.0001.000000T0000Z-150703T1500Z/ NORTHERN SACRAMENTO VALLEY- INCLUDING THE CITIES OF...REDDING...RED BLUFF 700 PM PDT WED JUL 1 2015 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY... ...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING... * TEMPERATURE...HIGH TEMPERATURES 106-114...LOW TEMPERATURES 75- 80 * IMPACTS...HEAT RELATED ILLNESSES POSSIBLE TO LIKELY IF ACTION NOT TAKEN PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND WARM OVERNIGHT LOWS WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN... AND CHECK UP ON RELATIVES AND NEIGHBORS. YOUNG CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO && $$ CAZ013-016-063-064-066-021000- /O.CON.KSTO.EH.W.0001.000000T0000Z-150703T1500Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- CENTRAL SACRAMENTO VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- INCLUDING THE CITIES OF...SHASTA DAM ...CHICO...OROVILLE... MARYSVILLE/YUBA CITY ...ALDER SPRINGS...LAKEPORT...PARADISE 700 PM PDT WED JUL 1 2015 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 AM PDT FRIDAY... * TEMPERATURE...HIGH TEMPERATURES 106-114...LOW TEMPERATURES 75- 80 * IMPACTS...HEAT RELATED ILLNESSES POSSIBLE TO LIKELY IF ACTION NOT TAKEN PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND WARM OVERNIGHT LOWS WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN... AND CHECK UP ON RELATIVES AND NEIGHBORS. YOUNG CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES UNDER ANY CIRCUMSTANCES. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jul 1, 2:36 PM PDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 1, 2:36 PM PDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 236 PM PDT WED JUL 1 2015 .SYNOPSIS... VERY HOT WEATHER CONTINUES ALTHOUGH A FEW DEGREES OF COOLING ARE LIKELY THROUGH THE END OF THE WEEK. MOUNTAIN THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING THROUGH THE WEEKEND WITH THE POSSIBILITY OF A STRAY SHOWER OR TWO IN THE VALLEY THURSDAY NIGHT. COOLER TEMPERATURES OVER THE WEEKEND AND NEXT WEEK BUT REMAINING ABOVE NORMAL. && .DISCUSSION... EXTENSIVE AREA OF MID TO HIGH LEVEL CLOUDS COVERING MOST OF THE AREA THIS AFTERNOON...OUTSIDE OF THE FAR NORTH. THIS IS KEEPING TEMPERATURES SEVERAL DEGREES COOLER THAN SAME TIME YESTERDAY. DELTA BREEZE ALSO BEGINNING TO KICK IN ACROSS SOLANO COUNTY AND NEARBY LOCATIONS. FOR THESE REASONS...SOME AREAS IN THE CENTRAL AND SOUTHERN VALLEY MAY STRUGGLE TO REACH PREVIOUSLY FORECASTED HIGHS THIS AFTERNOON. HAVE BUMPED TEMPS DOWN IN THESE LOCATIONS. FURTHER TO THE NORTH WHERE LESS CLOUDS PERSIST...AREAS UNDER EXCESSIVE HEAT WARNING STILL ON TRACK FOR HIGHS NEAR OR ABOVE 110 DEGREES. OVERNIGHT LOWS MAY RUN A DEGREE OR TWO WARMER THANKS TO THE CLOUD COVER WHICH WILL PROVIDE LITTLE RELIEF FROM THE DANGEROUS HEAT. AREAS IN WARNING WILL ONLY DROP TO THE UPPER 70S TO LOW 80S OVERNIGHT. THEREFORE HAVE NOT MADE ANY CHANGES TO GOING WARNING. OF OTHER NOTE TODAY...SIERRA SHOWER AND THUNDERSTORM ACTIVITY HAS STAYED SOUTH OF TUOLUMNE COUNTY SO FAR. LATEST HIRES GUIDANCE SUGGESTING A FEW SHOWERS/TSTORMS STILL POSSIBLE LATER THIS AFTERNOON AND EVENING, MAINLY SOUTH OF LAKE TAHOE NEAR THE CREST. RIDGE WILL RETROGRADE WEST A BIT THURSDAY INTO FRIDAY, BRINGING AN INCREASE IN INSTABILITY AND MONSOONAL MOISTURE UP INTO THE AREA. EXPECT HIGHER COVERAGE OF MOUNTAIN SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS INTO THE WEEKEND AS THIS OCCURS. A FEW MODELS SUGGESTING A STRAY SHOWER MAY MAKE IT DOWN INTO ADJACENT FOOTHILLS AND VALLEY, ESPECIALLY THURSDAY EVENING. CONFIDENCE IN THIS OCCURRING NOT OVERLY HIGH BUT CANNOT RULE IT OUT. TEMPERATURES WILL ALSO COOL SLIGHTLY EACH DAY DUE TO INCREASED CLOUD COVER AND DELTA BREEZE FOR INFLUENCED AREAS. HIGHS THURSDAY WILL TOP OUT IN THE 100-111 DEGREE RANGE FOR WARNING AREA AND MID TO UPPER 90S ELSEWHERE IN THE VALLEY. 90S LIKELY FRIDAY FOR CENTRAL AND SOUTHERN VALLEY AND LOW 100S FOR NORTHERN VALLEY. READINGS SATURDAY WILL COOL A FEW DEGREES FURTHER FROM FRIDAY'S TEMPERATURES. OVERNIGHT LOWS WILL STILL BE MILD DURING THIS TIMEFRAME BUT WILL NOT BE AS WARM AS LAST NIGHT OR TONIGHT. EVEN WITH COOLING TREND, TEMPERATURES WILL STILL REMAIN ABOVE NORMAL. CEO && .EXTENDED DISCUSSION (SUNDAY THROUGH WEDNESDAY) INTERIOR NORCAL SANDWICHED BETWEEN OFFSHORE UPPER LOW AND GREAT BASIN UPPER RIDGE THROUGH EARLY NEXT WEEK. EC TRIES TO PROGRESS UPPER LOW INLAND MIDWEEK, WHILE GFS/GEM KEEP IT QUASISTATIONARY. MODELS SHOWING LIMITED MOISTURE AND INSTABILITY TO SUPPORT SHOWERS OR THUNDERSTORMS OVER THE HIGHER MOUNTAIN TERRAIN SUNDAY. LESS PROBABILITY FOR DEEP MOIST CONVECTION MONDAY INTO TUESDAY AS UPPER FLOW BECOMES SOUTHWESTERLY. HIGH TEMPERATURES WILL TREND DOWN SLIGHTLY THROUGH THE EXTENDED FORECAST PERIOD AS UPPER HIGH WEAKENS AND ONSHORE FLOW INCREASES. MAX TEMPERATURES EXPECTED MAINLY IN THE 90S FOR THE CENTRAL VALLEY, 80S FOR THE DELTA AND FOOTHILLS, AND 70S FOR THE MOUNTAINS. && .AVIATION... SELY FLOW ALF AS UPR RDG CONTS. VFR CONDS OVR INTR NORCAL NXT 24 HRS. AFTN DNSTY ALT GTR THAN 3500 FT IN PTNS NRN SAC VLY. ISOLD AFTN/EVE SHWRS/TSTM POSS OMTNS AND SIERNEV FTHLS. && .STO WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 AM PDT FRIDAY FOR CENTRAL SACRAMENTO VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY-MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-NORTHERN SACRAMENTO VALLEY-SHASTA LAKE AREA / NORTHERN SHASTA COUNTY. &&
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.